- Dean of Ray P. Authement College of Sciences
- Oliver Hall, Room 201
Dr. Azmy S. Ackleh received his Ph.D. in Mathematics from the University of Tennessee at Knoxville in 1993. He then joined the Center for Research in Scientific Computation at North Carolina State University as a postdoctoral fellow. In 1995, he came to the University of Louisiana at Lafayette as Assistant Professor of Mathematics, moving through the ranks to Professor of Mathematics in 2003 and heading the Department of Mathematics from 2011-2013. He was appointed Dean of the Ray P. Authement College of Sciences in 2013.
Dean Ackleh's main research focus is Mathematical Ecology and Epidemiology. He has published more than 160 peer-reviewed articles and a graduate-level textbook. He has served as Associate Editor of the Journal of Mathematical Biosciences and Engineering since 2009. He served as the major advisor for 18 Ph.D. students who graduated and is currently directing three additional Ph.D. students. From 2003-2011, he served as the project director of the Undergraduate Biomathematics Program and directed the research of more than 30 undergraduate students. He obtained more than $9M in grant funding from agencies including the National Science Foundation, the National Institutes of Health, and the Gulf of Mexico Research Initiative and served as the Principal Investigator on the vast majority of these grants.
Ph.D. in Mathematics, 1993
University of Tennessee-Knoxville
M.S. in Mathematics, 1990
University of Tennessee-Knoxville
B.S. in Data Processing and Mathematics, 1988
University of the Cumberlands, Williamsburg KY
Dr. Ackleh's research is in the general areas of Mathematical and Computational Ecology and Epidemiology. His current research interests are in the following specific areas:
- The development of deterministic and stochastic population models with particular emphasis on age/size structured populations, invasive species, amphibians, phenotypic selection-mutation, and epidemics. The tools I use are ordinary/partial differential equations, difference equations and discrete and continuous Markov chain models.
- Theoretical and computational approaches to stability analysis and long time behavior of solutions to mathematical models arising in biology.
- Computational methods for partial differential equations arising in biology with particular emphasis on finite difference methods and convergence analysis for these methods.
- Parameter estimation techniques with particular emphasis on identifying parameters in ordinary/partial differential equations arising in biology.
Most recent 10 peer-reviewed publications out of over 160:
- A.S. Ackleh and A. Veprauskas, Modeling the invasion and establishment of a tick-borne pathogen, Ecological Modelling, 467 (2022) 109915.
- A.S. Ackleh, R. Lyons and N. Saintier, Structured Coagulation-Fragmentation Equation in the Space of Radon Measures: Unifying Discrete and Continuous Models, ESAIM: Mathematical Modelling and Numerical Analysis, 55(2021), 2473-2501.
- A.S. Ackleh, P.L. Salceanu and A. Veprauskas, A Nullcline Approach to Global Stability in Discrete-Time Predator-Prey Models, Journal of Difference Equations and Applications, 27(2021), 1120-1133.
- A.S. Ackleh and R. Miller, A Multi-Region Nonlinear Size-Structured Population Model with Coagulation and Vertical Effects, Advances in Pure and Applied Mathematics, 12(2021), 71-95.
- A.S. Ackleh and R. Miller, A second-order high resolution finite difference method for a nonlinear size-structured population model with an indefinite growth rate coupled with the environment.Calcolo, 58(2021), article number 29.
- A.S. Ackleh and A. Veprauskas, Frequency-Dependent Evolution in a Predator-Prey System, Natural Resource Modeling, 35:e12308(2021), 1-28.
- A.S. Ackleh and N. Saintier, Diffusive Limit to a Selection-Mutation Equation with Small Mutation Formulated on the Space of Measures, Discrete and Continuous Dynamical Systems Series B, 26(2021), 1469-1497.
- A.S. Ackleh, S. Elaydi, G. Livadiotis and A. Veprauskas, A Continuous-Time Mathematical Model and Discrete Approximations for the Aggregation of β-Amyloid, Journal of Biological Dynamics, 15(2021), 109-136.
- A.S. Ackleh and N. Saintier, Well-posedness for a System of Transport and Diffusion Equations in Measure Spaces, Journal of Mathematical Analysis and Applications, 492(2020), 124397.
- A.S. Ackleh, Md. I. Hossain, A. Veprauskas and A. Zhang, Long-Term Dynamics of Discrete-Time Predator-Prey Models: Stability of Equilibria, Cycles, and Chaos, Journal of Difference Equations and Applications, 26(2020), 693-726.
View Dr. Ackleh's full professional profile to see a full list of publications
Awards & Recognition
- Rollie Lamberson Research Award Medal 2019, Resource Modeling Association.
- Outstanding Doctoral Student Mentor Award 2016-2017, University of Louisiana at Lafayette.
- Distinguished Professor Award 2007, University of Louisiana at Lafayette.
- Summer Research Award 1999, University of Louisiana at Lafayette.
- Summer Research Award 1996, University of Louisiana at Lafayette.
- The Graduate Student Achievement Award 1993, Department of Mathematics, University of Tennessee-Knoxville.
- Science Alliance scholarship 1991-1993, Department of Mathematics, University of Tennessee-Knoxville.
- Outstanding Student Award 1988, Department of Computer Information Systems, University of the Cumberlands, Williamsburg, Kentucky.
- Recipient of Summa Cum Laude graduation award 1988, University of the Cumberlands, Williamsburg, Kentucky.